Ohio, 2006

Hail and Damaging Winds in Ohio, June 19, 2006

June 19, 2006 · NWS IWX · 11 events in 4 counties and zones

9 hail, 2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 19, 1:20 PM EST, 2 hours 50 minutes earlier.

Area forecast discussion, Jun 19, 1:20 PM EST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
220 PM EDT MON JUN 19 2006

.SHORT TERM...
TONIGHT AND TUESDAY...A COLD FRONT WAS LOCATED FROM CNTRL LOWER
MICHIGAN...SOUTHWEST INTO NORTHWEST INDIANA...THEN INTO NRN IL/NRN
MISSOURI AT 17Z.  THIS FRONT WILL PASS THROUGH THE REMAINDER OF THE
FCST AREA THIS AFTN INTO EARLY EVENING.

CIN AND DRIER DEWPOINTS...AS WELL AS THE FRONTAL PASSAGE ACRS THE
NORTHWEST SHOULD PRECLUDE THUNDERSTORM ACTIVITY THERE FOR THE
REMAINDER OF THE AFTN/EVENING.  LOCATIONS SOUTHEAST OF THE FRONT ARE
STILL UNDER THE GUN FOR THUNDERSTORM DEVELOPMENT.  AIRMASS IS
SUFFICIENTLY UNSTABLE (SBCAPES AROUND 2000 J/KG) IN THIS REGION.
HOWEVER...CURRENT RADAR TRENDS ARE NOT SHOWING ANY DEVELOPMENT.  A
SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT ACRS THE SE TWO-THIRDS
OF THE CWFA UNTIL 8 PM EDT.  THERE IS STILL PLENTY OF DAY TIME
HEATING LEFT...PLUS A S/WV OVER NORTHWEST ILLINOIS MAY GET CLOSE
ENOUGH LATE THIS AFTN TO HELP AID IN UPR LVL LIFT.

OTHERWISE...SFC HIGH PRESSURE OVER THE NRN PLAINS WILL BUILD
SOUTHEAST INTO THE WESTERN GREAT LAKES THIS EVENING/OVERNIGHT IN THE
WAKE OF THE COLD FRONT.  SKIES SHOULD GRADUALLY CLEAR FROM NORTHWEST
TO SOUTHEAST.  OVERNIGHT LOWS IN THE UPPER 50S TO LOWER 60S STILL
LOOK ON TRACK.  SOME OF THE NORMALLY COLDER SPOTS...SUCH AS BENTON
HARBOR...MAY COOL INTO THE LOWER 50S DUE TO GOOD RADIATIONAL COOLING.

ON TUESDAY...SFC HIGH PRESSURE WILL BEGIN TO SLIDE EAST...ALLOWING
OLD COLD FRONT TO BEING PIVOT NORTH/NORTHEAST AS A WARM FRONT.  THE
12Z NAM AND 12Z GFS ARE BOTH INDICATING THAT AN MCS MAY DEVELOP
ACROSS THE CENTRAL PLAINS TONIGHT...THEN THEY TRACK ITS REMAINS ESE
TOWARD OUR AREA BY LATE TUESDAY AFTN.  THIS IS THE FIST TIME THESE
MODELS HAVE SHOWN THIS...AND ALSO AM NOT SURE HOW MUCH OF THE PCPN
WILL MAKE IT INTO OUR AREA ATTM.  FOR SURE...THERE WILL BE AN
INCREASE IN CLOUDS DUE TO CONVECTIVE DEBRIS BLOW OFF.  WILL HOLD OFF
PCPN CHC/S FOR TUESDAY AFTN ACROSS THE WEST ATTM...AND WILL WAIT FOR
ANOTHER MODEL RUN TO SEE IF THE MODELS STAY CONSISTENT WITH THEIR
FCST.  HIGHS ON TUESDAY WILL RANGE FROM THE LOWER TO MID
80S...EXCEPT MID 70S ALONG THE LAKE MICHIGAN SHORELINE.

&&

.LONG TERM...
TUESDAY NIGHT THROUGH MONDAY...A WARM FRONT SHOULD BE MOVING
NORTHEAST TUESDAY NIGHT...AND PROVIDE A CHANCE FOR STORMS...
ESPECIALLY OVER NORTH AREAS INCLUDING FAR LOWER MICHIGAN. IMPRESSIVE
MOISTURE FLUX ASSOCIATED WITH THIS SYSTEM...WITH THE ETA SHOWING
OVER 250 GM/KGS OF MOISTURE FLUX FROM THE SW LATE TUESDAY NIGHT.
MOISTURE SHOULD BE POOLING SOUTH OF THE FRONT DURING THE DAY
WEDNESDAY OVER THE FORECAST AREA. NCEP MODELS CONTINUE THEIR TRENDS
OF INCREASING THE INSTABILITY DURING THE DAY WITH FORECAST CAPES ON
THE ORDER OF 4000-5000 J/KG PER ETA AND GFS MODEL SOUNDINGS. SEVERE
RISK APPEARS WARRANTED WEDNESDAY PER ONGOING DISCUSSION IN THE HWO.
AS A RESULT...HAVE RAISED STORM CHANCES LATE TUESDAY NIGHT AND EARLY
WEDNESDAY MAINLY OVER NW AND NORTH AREAS. ALSO INTRODUCED A CHANCE
FOR STORMS TUESDAY EVENING WITH THE POTENTIAL FROM LINGERING STORMS
FROM A DISSIPATING STORM COMPLEX. KEPT A CHANCE FOR STORMS IN
WEDNESDAY THROUGH THURSDAY WITH THE FRONT AND OUTFLOW BOUNDARIES
EXPECTED IN THE AREA. A TRANSITION TO A COOLER AND DRIER PATTERN
SHOULD OCCUR THURSDAY NIGHT INTO FRIDAY. COULD BE SOME SHOWERS EARLY
FRIDAY IF MODEL TIMING IS TOO FAST...BUT FOR NOW...HAVE KEPT FRIDAY
DRY. THE UPPER AIR PATTERN SHOULD BE EVOLVING FROM A HIGH ZONAL
PATTERN TO A MORE BLOCKING TYPE OF PATTERN WITH AN UPPER LEVEL RIDGE
BECOMING ESTABLISHED OVER THE SW CONUS. THE GFS HAS DEEPENED THE
DOWNSTREAM UPPER TROF THIS WEEKEND . THE CANADIAN ENSEMBLES ALONG
WITH THE ANALOGS FROM THE 00Z GFS ARE ALSO HINTING AT THE SAME
DEEPER TROF EARLY NEXT WEEK. HAVE KEPT SATURDAY THROUGH MONDAY DRY
WITH TEMPERATURES BELOW NORMAL. A LARGE SURFACE HIGH SHOULD PERSIST
TO THE THE NORTH OF THE AREA INTO EARLY NEXT WEEK...AND PROVIDE COOL
AND DRY ADVECTION FROM CANADA.

&&

.AVIATION...
AT 17Z...A COLD FRONT WAS LOCATED FROM CNTRL LOWER MICHIGAN...SW
INTO NORTHWEST INDIANA...THEN INTO NRN ILLINOIS AND NRN MISSOURI.
THE THIS FRONT WILL MOVE ACRS THE ERN TWO THIRDS OF FCST AREA THIS
AFTN/EARLY EVENING.

DEWPOINTS HAVE DROPPED SIGNIFICANTLY AT KSBN...INDICATING FRONTAL
PASSAGE HERE.  ALTHOUGH THERE COULD STILL BE A SMALL CHC OF A SHOWER
OR THUNDERSTORM GIVEN UPSTREAM INSTABILITY AND INCOMING
S/WV...BELIEVE IT IS TOO SMALL TO MENTION...AND THUS WILL GO DRY AT
KSBN.  AS FOR KFWA...IT REMAINS UNDER THE GUN FOR THUNDERSTORMS.
THE COLD FRONT WILL INTERACT WITH SBCAPES OF 2000 TO 2500 J/KG.
THIS...PLUS SOME ADDED LIFT FROM AN APCHING S/WV SHOULD TRIGGER
SCATTERED THUNDERSTORMS.  HAVE ONLY GONE MVFR AT KFWA...AND WILL
WATCH RADAR TRENDS TO SEE IF ANY AMENDMENTS NEED TO BE ISSUED.
OTHERWISE...THE COLD FRONT WILL DROP SOUTHEAST OF THE FCST AREA THIS
EVENING...ALLOWING HIGH PRESSURE TO BUILD INTO THE REGION.  SKIES
SHOULD GRADUALLY BECOME MOSTLY CLEAR OVERNIGHT.  WITH LIGHT
WINDS...THERE COULD BE SOME MVFR MIST...ESPECIALLY AT KFWA WHERE
RAIN MAY OCCUR THIS AFTN.

ON TUESDAY...THE SFC HIGH PRESSURE WILL DRIFT OFF TO THE
EAST...ALLOWING THE OLD COLD FRONT TO BEGIN RETURNING
NORTH/NORTHEAST AS A WARM FRONT.  SOME MID AND HIGH LVL CLOUDINESS
MAY SPILL INTO THE TAF SITES AFTER 18Z DUE TO AN UPSTREAM MCS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.

&&

AVIATION/SHORT TERM...HICKMAN
LONG TERM...SKIPPER
Hazardous weather outlook, Jun 19, 5:29 AM EST, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
629 AM EDT MON JUN 19 2006

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-201030-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
529 AM CDT MON JUN 19 2006 /629 AM EDT MON JUN 19 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND INTO
THE EARLY EVENING HOURS. HAIL TO ONE INCH IN DIAMETER AND DAMAGING WIND
GUSTS TO 60 MPH ARE POSSIBLE. THE GREATER RISK FOR SEVERE STORMS
IS ALONG AND SOUTH OF A MONTICELLO TO FORT WAYNE TO HILLSDALE
LINE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY INTO THURSDAY NIGHT.
THE STORMS ON WEDNESDAY COULD BE SEVERE WITH DAMAGING WIND GUSTS
AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING AND
AGAIN ON WEDNESDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-061-201030-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-
629 AM EDT MON JUN 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON. WIND AND WAVES
WILL BE LOCALLY HIGHER NEAR THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS LATE TUESDAY NIGHT INTO
THURSDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

In the hours before

Local storm report, Jun 19, 3:20 PM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
420 PM EDT MON JUN 19 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     HAIL             ANGOLA                  41.64N  85.00W
06/19/2006  M0.88 INCH       STEUBEN            IN   TRAINED SPOTTER
Local storm report, Jun 19, 3:50 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
450 PM EDT MON JUN 19 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             ANGOLA                  41.64N  85.00W
06/19/2006  M0.75 INCH       STEUBEN            IN   TRAINED SPOTTER

            HAIL OBSERVED NEAR THE AIRPORT.

The radar

The Northern Indiana radar (KIWX), 81 km away, was scanning. The volume nearest the first event began at 21:11 UTC.

Open the radar archive at this moment

Event by event

9 hail, 2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Williams

When
June 19, 4:10 PM EST to 4:11 PM EST
Where
Williams County, Edon
Measured
51 kt (59 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.550, -84.767

Hail, Williams

When
June 19, 4:13 PM EST to 4:14 PM EST
Where
Williams County, 2 mi E of Montpelier
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.583, -84.567

Hail, Defiance

When
June 19, 4:50 PM EST to 4:51 PM EST
Where
Defiance County, Ney
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.383, -84.517

Hail, Defiance

When
June 19, 4:59 PM EST to 5:00 PM EST
Where
Defiance County, 3 mi NE of Ney
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.417, -84.483

Hail, Paulding

When
June 19, 5:19 PM EST to 5:20 PM EST
Where
Paulding County, Antwerp
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
41.183, -84.733

Hail, Defiance

When
June 19, 5:20 PM EST to 5:21 PM EST
Where
Defiance County, Ney
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
41.383, -84.517

Hail, Paulding

When
June 19, 5:43 PM EST to 5:44 PM EST
Where
Paulding County, Paulding
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
41.133, -84.567

Hail, Putnam

When
June 19, 6:15 PM EST to 6:16 PM EST
Where
Putnam County, Glandorf
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.033, -84.083

Hail, Paulding

When
June 19, 6:23 PM EST to 6:24 PM EST
Where
Paulding County, 2 mi S of Paulding
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.100, -84.567

Thunderstorm Wind, Paulding

When
June 19, 6:35 PM EST to 6:36 PM EST
Where
Paulding County, 1 mi SE of Paulding
Measured
55 kt (63 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
41.117, -84.550

3 to 4 foot diameter tree blown down.

Hail, Paulding

When
June 19, 6:55 PM EST to 6:56 PM EST
Where
Paulding County, Grover Hill
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.017, -84.483

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515719, 5515720, 5515721, 5515722, 5515723, 5515724, 5515725, 5515726, 5515727, 5515728, 5515729.